Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Free actions on $ \mathbb{R}$-trees


Author: Frank Rimlinger
Journal: Trans. Amer. Math. Soc. 332 (1992), 313-329
MSC: Primary 20E08
DOI: https://doi.org/10.1090/S0002-9947-1992-1098433-6
MathSciNet review: 1098433
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We characterize the free minimal actions of finitely generated groups on $ \mathbb{R}$-trees in terms of certain equivalence relations on compact metric graphs.


References [Enhancements On Off] (What's this?)

  • [1] Roger Alperin and Hyman Bass, Length functions of group actions on $ \Lambda $-trees, Ann. of Math. Studies, no. 111, Princeton Univ. Press, Princeton, N. J., 1987. MR 895622 (89c:20057)
  • [2] J. Morgan and P. Shalen, Valuations, trees, and degenerations of hyperbolic structures. I, Ann. of Math. (2) 120 (1984), 401-476. MR 769158 (86f:57011)
  • [3] F. Rimlinger, Two-complexes with similar foliations, submitted to Proc. Amer. Math. Soc. Preprint available from author.
  • [4] H. Short, ed., Notes on word hyperbolic groups, Group Theory from a Geometrical Viewpoint (E. Ghys, A. Haefliger, and A. Verjovsky, eds.), World Scientific, Singapore, 1991, pp. 3-63. MR 1170363 (93g:57001)
  • [5] S. Willard, General topology, Addison-Wesley, 1970. MR 0264581 (41:9173)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20E08

Retrieve articles in all journals with MSC: 20E08


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1992-1098433-6
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society